MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the information received, a part of the sheath detached and migrated into the patient's bladder during the procedure.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on 30-may-2025.The device product history records (dhr) have been checked for the available lot number and found to be according to the specification, valid at the time of production.According to the information provided, the article in question was manufactured in 2018 (lot number).This means that the instrument has already been in use for seven years.It cannot be ruled out that the article has reached the end of its life cycle.As an instrument ages, it can suffer from material fatigue or signs of wear.In this case, it is possible that the adhesive bond between the shaft and ceramic tip has loosened over time.This could have caused the ceramic tip to separate from the shaft.Another possible cause is the formation of microcracks in the material, which develop over extended use and can eventually lead to breakage of the ceramic part.Based on the available information, the failure description and similar complaints, it can be concluded that this is an application error that may have occurred due to failure to follow the recommended instructions for use and preparation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on (b)(6) 2025.The device product history records (dhr) have been checked for the available lot number and found to be according to the specification, valid at the time of production.According to the information provided, the article in question was manufactured in 2018 (lot number).This means that the instrument has already been in use for seven years.It cannot be ruled out that the article has reached the end of its life cycle.As an instrument ages, it can suffer from material fatigue or signs of wear.In this case, it is possible that the adhesive bond between the shaft and ceramic tip has loosened over time.This could have caused the ceramic tip to separate from the shaft.Another possible cause is the formation of microcracks in the material, which develop over extended use and can eventually lead to breakage of the ceramic part.Based on the available information, the failure description and similar complaints, it can be concluded that this is an application error that may have occurred due to failure to follow the recommended instructions for use and preparation.Update: investigation with product was completed on december 12, 2025.The fault description provided by the customer, "part of the sheathing has come loose," was confirmed.The investigation revealed that the damage is on the lamella on the rear part of the shaft not at the ceramic beak on the tip.The breakage of the lamella at the rear of the product were caused by mechanical overload.The event is filed under internal karl storz complaint id:(b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21748824
Report Number9610617-2025-00539
Device Sequence Number13120964
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberSR04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/10/2025
06/25/2025
12/12/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/12/2025
07/11/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown